MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING

3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Irritation (2076)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date and manufacture date cannot be determined without a lot number.Reporter stated he was sending the product for analysis.The sample has not been received to date.The nurse reported the 3-4 patients experienced irritation and/or infection, requiring admission.3m has made multiple requests to obtain specific information on each patient case.No further information has been provided.The reporter stated aqua guard is sent for patients to use for central venous lines when bathing or showering.It is unclear if aqua guard potentially caused an issue with moisture and thus irritation and/or infection.A 3m clinical specialist visited the facility to provide product education.Analysis is pending upon receipt of product.End of report.
 
Event or Problem Description
A vascular access nurse specialist alleged 3-4 outpatient pediatric patients (ages and genders not specified) experienced irritation and/or infection related to the use of 3m¿ tegaderm¿ chg i.V.Securement dressing.The nurse reported all patients required admission.Specific patient treatment details were not provided.A biopsy was performed for one female patient where fungus mold and (b)(6) was allegedly growing around the dressing.The nurse informed this issue had been noted in the summer when patients are out in the heat and in and around water.The nurse reported aqua guard is sent for patients to use for central venous lines when bathing or showering.

Brand Name
3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8781986
Report Number2110898-2019-00087
Device Sequence Number19492661
Product Code FRO
UDI-Device Identifier30707387578313
UDI-Public30707387578313
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1657
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AQUA GUARD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;